Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 314, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Oct 14, 2007, 3:35 PM CDT for Barber County, Kansas. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2007, 3:35 PM CDT (20:35 UTC)
- Expired
- Oct 14, 2007, 3:45 PM CDT
- In force
- 10 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 69 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 3:36 PM CDT | HAIL 1 | 9 Ene Medicine Lodge, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 142035
SVRDDC
KSC007-142100-
/O.NEW.KDDC.SV.W.0314.071014T2035Z-071014T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
335 PM CDT SUN OCT 14 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BARBER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 400 PM CDT
* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHARON...AND MOVING NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHARON...
RURAL RESIDENCES OF EASTERN BARBER COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3730 9857 3741 9846 3739 9844 3739 9836
3737 9834 3724 9834 3719 9839 3719 9842
TIME...MOT...LOC 2035Z 191DEG 38KT 3731 9844
$$
BIELINSKI1 follow-up statement
000
WWUS53 KDDC 142045
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
345 PM CDT SUN OCT 14 2007
KSC007-142055-
/O.CAN.KDDC.SV.W.0314.000000T0000Z-071014T2100Z/
BARBER KS-
345 PM CDT SUN OCT 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARBER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3730 9857 3741 9846 3739 9844 3739 9836
3737 9834 3724 9834 3719 9839 3719 9842
TIME...MOT...LOC 2045Z 191DEG 38KT 3741 9841
$$
BIELINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:09 PM CDT, 26 minutes earlier.
Area forecast discussion, Oct 14, 3:09 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 309 PM CDT SUN OCT 14 2007 .DISCUSSION... DAYS 1-2... THUNDERSTORM CHANCES IN THE SOUTHEAST WILL BE THE MAIN FORECAST PROBLEM FOR THE PERIOD. THE UPPER LEVEL LOW WAS OVER CO AT 12Z THIS MORNING, AND WV LOOP SHOWS THE SYSTEM SLOWLY EJECTING OUT INTO THE PLAINS THIS AFTERNOON. COOLER 700MB TEMPS WERE ALSO MOVING IN AS THE LOW HEADED EAST. AT LOW LEVELS, A TROUGH OF LOW PRESSURE WAS EXTENDING FROM SOUTHWEST TX INTO CENTRAL KANSAS. PLENTY OF SFC AND 850MB MOISTURE THIS MORNING, WHICH BROUGHT COPIOUS LOW CLOUDS TO MUCH OF THE AREA. HOWEVER, A DRYSLOT HAS DEVELOPED AS THE SYSTEM CONTINUES OUT INTO THE PLAINS, WITH CLEARING IN OUR WESTERN CWA. A FRONTAL BOUNDARY WAS LOCATED JUST WEST OF THE TROUGH AXIS, AND HAS MOVED THROUGH ALL BUT OUR SOUTHEASTERN CWA AS OF 19Z. LATEST SHORT FUSE COMPOSITE HAS 1200-1500 J/KG CAPE IN PRATT AND BARBER COUNTIES, WITH CIN QUICKLY DIMINISHING. STORMS HAVE ALREADY STARTED TO FIRE ALONG THE FRONT AND SHOULD QUICKLY MOVE NORTHEASTWARD EARLY THIS EVENING. DEEP LAYER SHEAR IS FAIRLY GOOD, AND SOME HAIL OR HIGH WIND REPORTS ARE NOT OUT OF THE QUESTION UNTIL THE FRONT PUSHES EAST AND OUT OF THE CWA. SPC HAS A SEVERE WATCH OUT UNTIL 02Z. GIVEN THE LATEST OBS ACROSS NORTHWEST OK, THE FRONT SHOULD BE EAST OF US BY AROUND 00Z, IF NOT BEFORE SO WILL HAVE TO KEEP AN EYE ON TRENDS. CONTINUED THE LIKELY POPS WE HAD GOING FOR OUR SOUTHEAST, AND WILL TAKE A LOOK AT THE RADAR MAKE SOME LAST MINUTE ADJUSTMENTS BEFORE SENDING EVERYTHING OUT. WITH THE CLEARING SKIES ACROSS OUR WESTERN COUNTIES THANKS TO THE DRY INTRUSION, AND THE COOLER MID LEVEL TEMPS WITH THE UPPER SYSTEM COMING OUT, SOME WEAK INSTABILITY HAS BEGUN TO DEVELOP. SHORT FUSE CAPE VALUES ARE AROUND 600 J/KG, AND WEAK SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER FAR NORTHEAST NM. AM NOT TOO TERRIBLY IMPRESSED FOR GETTING SOMETHING MEASURABLE, BUT SOME ISOLATED SHOWERS ARE NOT COMPLETELY OUT OF THE QUESTION THROUGH EARLY EVENING. INCLUDED SOME VERY LOW POPS IN OUR FAR WEST. THE FRONTAL BOUNDARY SHOULD PUSH EASTWARD TONIGHT. ONLY A FEW WRAP AROUND SHOWERS COULD LINGER AROUND HYS AND WAKEENEY, ALTHOUGH MOST OF THE ACTIVITY WILL BE WELL TO THE NORTH. ANY LINGERING SHOWERS SHOULD END QUICKLY TOMORROW MORNING AS THE SFC LOW CONTINUES EAST AND WEAK HIGH PRESSURE BUILDS IN. QUIET CONDITIONS WILL CONTINUE THROUGH MONDAY NIGHT AND TUESDAY AS OUR CURRENT UPPER LOW MOVES OFF TO THE UPPER MIDWEST AND THE NEXT SHORTWAVE TROUGH HAS NOT YET ARRIVED. DECENT COLD AIR ADVECTION EVIDENT BEHIND THE FRONT, BUT THINK THAT CLOUDS SHOULD KEEP US FROM GETTING TOO COLD TONIGHT, SO KEPT LOWS IN THE MID 40S TO LOW 50S. NAM AND GFS ARE IN PRETTY GOOD AGREEMENT ON BRINGING COLD 850MB TEMPS IN THE LOW SINGLE DIGITS FOR MONDAY. WITH THAT AND SOME LINGERING CLOUDS IN THE NORTH, LOWERED HIGHS A BIT AROUND HYS INTO THE UPPER 50S, WHILE THE SUN SHOULD HELP THE REST OF THE CWA CLIMB INTO THE 60S. DECREASING CLOUDS, LOW DEWPOINTS, AND LIGHT WINDS SHOULD ALLOW LOWS MONDAY NIGHT TO PLUMMET INTO THE UPPER 30S TO LOW 40S. THE LEE SFC TROUGH SHOULD RE-DEVELOP BY TUESDAY, BRINGING A RETURN TO SOUTHERLY WINDS AND 850MB TEMPS IN THE TEENS. HIGHS SHOULD BE BACK INTO THE 70S. DAYS 3-7... MODELS CONTINUE TO SHOW DECENT S/WV MOVING OUT OF CO OVERNIGHT TUESDAY INTO WEDNESDAY. AT THE SURFACE A DEVELOPING LOW ACROSS EASTERN CO WILL BE PRESENT. GULF MOISTURE WILL BEGIN ITS TREK NORTHWARD AS SOUTHERLY WINDS TRANSPORT DEWPOINTS INTO THE 50S NORTHWARD. TIMING OF MOISTURE RETURN WILL BE A FACTOR IN PRECIP CHANCES OVERNIGHT TUESDAY. GFS IS A BIT MORE VIGOROUS WITH MOVING MOISTURE INTO EASTERN FA BY 12Z WED WHEREAS SREF/NAM/ECMWF ARE A BIT SLOWER. PLAN ON LOWERING POPS A BIT TUESDAY NIGHT (FROM CHANCE TO SLIGHT CHANCE) GIVE UNCERTAINTY OF SPEED OF MOISTURE RETURN. BY WEDNESDAY, COLD FRONT WILL MOVE ACROSS THE CWA. PLENTY OF MOISTURE ALONG AND AHEAD OF THE FRONT WILL LEAD TO SHOWERS AND THUNDERSTORMS. LLJ AROUND 45KT WILL ALSO BE PRESENT. STRONG S/WV WILL TRAVERSE THE REGION DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY. DEPENDING ON THE SPEED OF SURFACE FRONT, STRONG TO SEVERE THUNDERSTORMS ARE NOT OUT OF THE QUESTION. BY THURSDAY, YET ANOTHER DEVELOPING SURFACE LOW IS POSSIBLE. IN ADDITION, STRONG S/WV IS FORECAST TO MOVE ACROSS WESTERN KS. LOTS OF QUESTIONS EXIST WITH SOUTHERN EXTENT OF THESE FEATURES. AT PRESENT, IT APPEARS AS IF MOISTURE WILL BE LACKING ACROSS FA. FOR NOW, WILL NOT ADD PRECIP BUT WILL KEEP A CLOSE EYE ON FUTURE MODEL RUNS. LATE WEEKEND WILL ONCE AGAIN PROVIDE ANOTHER POTENTIAL WEATHER MAKER. GIVEN ALL OF THE UNCERTAINTY, WILL NOT ADD PRECIP TO THE FORECAST JUST YET. && .AVIATION... CONDITIONS WILL CONTINUE BOUNCE BETWEEN VFR TO MVFR ACROSS THE SITES OVER THE NEXT SEVERAL HOURS. QUESTION BECOMES JUST HOW LOW DECKS WILL GET TONIGHT. AS SURFACE LOW PULLS NORTHEAST TONIGHT, MOISTURE WILL WRAP AROUND THE BACK SIDE. DECKS WILL REMAIN LOW WITH NORTHWEST WINDS. WILL TAKE ALL SITES DOWN TO IFR BY 10Z MON. DO EXPECT DECKS TO LIFT BACK TO VFR AFTER SUNRISE AS SYSTEM PULLS FURTHER AWAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 48 64 41 74 / 20 0 0 0 GCK 44 62 40 75 / 20 0 0 0 EHA 45 64 42 76 / 20 0 0 0 LBL 45 66 43 78 / 20 0 0 0 HYS 49 59 40 71 / 30 20 0 0 P28 52 66 45 74 / 60 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/30/30
Hazardous weather outlook, Oct 14, 5:01 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 501 AM CDT SUN OCT 14 2007 KSZ030-031-043>046-061>066-074>081-084>090-151015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 501 AM CDT SUN OCT 14 2007 /401 AM MDT SUN OCT 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS GENERALLY EAST OF A LACROSSE...KINSLEY AND GREENSBURG LINE. A FEW OF THESE STORMS COULD PRODUCE SOME SMALL HAIL AND BRIEF HEAVY RAIN. OTHER THUNDERSTORMS COULD MOVE OUT OF SOUTHEAST COLORADO AND THROUGH THE SYRACUSE AREA AROUND SUNRISE. SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG AND EAST OF A COLD FRONT THIS AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM HAYS TO KINSLEY AND COLDWATER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST KANSAS LATE TUESDAY NIGHT AND WEDNESDAY. SOME OF THESE STORMS COULD HAVE THE POTENTIAL FOR SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS AGAIN BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER 2 PM IN AREAS ALONG AND EAST OF A LINE FROM HAYS TO KINSLEY AND COLDWATER. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 44 min |
| Oct 13, 8:57 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Meade | 35 min |
| Oct 13, 9:15 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 24 min |
| Oct 13, 9:35 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 18 min |
| Oct 13, 9:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 34 min |
| Oct 13, 10:10 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 35 min |
| Oct 13, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 31 min |
| Oct 13, 10:42 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Pawnee | 33 min |
| Oct 13, 10:45 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman | 30 min |
| Oct 13, 11:53 PM CDT | Special Weather Statement | DDC | Rush | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.